Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A $D_E[0,1]$ representation of random upper semicontinuous functions

Authors: Ana Colubi, J. S. Domínguez-Menchero, Miguel López-Díaz and Dan Ralescu
Journal: Proc. Amer. Math. Soc. 130 (2002), 3237-3242
MSC (1991): Primary 49J45, 60B99, 28A20, 54C35
Published electronically: March 25, 2002
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper a representation of random upper semicontinuous functions in terms of $D_E[0,1]$-valued random elements is stated. This fact allows us to consider for the first time a complete and separable metric, the Skorohod one, on a wide class of upper semicontinuous functions. Finally, different relevant concepts of measurability for random upper semicontinuous functions are studied and the relationships between them are analyzed.

References [Enhancements On Off] (What's this?)

  • 1. Aubin, J.P. Mutational and Morphological Analysis. Birkhäuser, Boston, 1999. MR 2000k:49002
  • 2. Beer, G. Conjugate convex functions and the epi-distance topology. Proc. Amer. Math. Soc. 108 (1990), 117-126. MR 90f:46018
  • 3. Beer, G., Rockafellar, R. T. and Wets, R. A characterization of epi-convergence in terms of convergence of level sets. Proc. Amer. Math. Soc. 116 (1992), 753-761. MR 93a:49006
  • 4. Billingsley, P. Convergence of Probability Measures. John Wiley and Sons, New York, 1968. MR 38:1718
  • 5. Bloznelis, M. Central limit theorem for stochastically continuous processes. Convergence to stable limit. J. Theor. Probab. 9 (1996), 541-560. MR 97h:60028
  • 6. Cao, F. Partial differential equations and mathematical morphology. J. Math. Pures Appl. 77 (1998), 909-994. MR 99m:35097
  • 7. Colubi, A., López-Díaz, M., Domínguez-Menchero, J.S. and Gil M.A. A generalized Strong Law of Large Numbers. Prob. Theory Rel. Fields 114 (1999), 401-417. MR 2000i:60029
  • 8. Debreu, G. Integration of correspondences. Proc. Fifth Berkeley Symp. Math. Statist. Prob. Univ of California Press, Berkeley, 1967, pp. 351-372. MR 37:3835
  • 9. Diamond, P. and Kloeden, P. Metric Spaces of Fuzzy Sets: Theory and Applications. World Scientific, Singapore. 1994. MR 96e:54003
  • 10. Ethier, S.N. and Kurtz, T.G. Markov Processes. Characterizations and Convergence. John Wiley and Sons, 1986. MR 88a:60130
  • 11. Fiedler, O. and Romisch, W. Stability in multistage stochastic programming. Stochastic programming. Ann. Oper. Res. 56 (1995), 79-93. MR 96f:90074
  • 12. Jacod, J. and Protter, P. A remark on the weak convergence of processes in the Skorohod topology. J. Theor. Probab. 6 (1993), 463-472. MR 95a:60044
  • 13. Jacod, J. and Shiryaev, A. Limit theorems for Stochastic Processes. Springer-Verlag, Berlin, 1987. MR 89k:60044
  • 14. Jakubowski, A. On the Skorokhod topology. Ann. Inst. Henri Poincaré 22 (1986), 263-285. MR 89a:60008
  • 15. Kallenberg, O. Foundations of Modern Probability. Springer-Verlag, New York, 1997. MR 99e:60001
  • 16. Kisynski, J. Metrization of $D_E[0,1]$ by Hausdorff distance between graphs. Ann. Polon. Math. 51 (1990), 195-203. MR 92a:26002
  • 17. Klement, E.P., Puri M.L. and Ralescu D.A. Limit Theorems for fuzzy random variables. Proc. R. Soc, Lond. A 407 (1986), 171-182. MR 88b:60092
  • 18. Kolmogorov, A.N. On Skorohod convergence. Theory of Prob.and Appl. 1 (1956), 215-222. MR 19:69i
  • 19. Mitoma, I. Tightness of probabilities on $C([0,1];{\mathcal S}')$ and $D([0,1];{\mathcal S}')$. Ann. Prob. 11 (1983), 989-999. MR 85f:60008
  • 20. Parthasarathy, K.R. Probability Measures on Metric Spaces. Academic Press, New York, 1967. MR 37:2271
  • 21. Pollard, D. Convergence of Stochastic Processes. Springer-Verlag, New York, 1984. MR 86i:60074
  • 22. Puri, M.L. and Ralescu, D.A. Différentielle d'une fonction floue. C.R. Acad. Sci. Paris Sér. A 293 (1981), 237-239. MR 82m:58006
  • 23. Puri, M.L. and Ralescu, D.A. The concept of normality for fuzzy random variables. Ann. Probab. 13 (1985), 1373-1379. MR 87b:60016
  • 24. Puri, M.L. and Ralescu, D.A. Fuzzy random variables. J. Math. Anal. Appl. 114 (1986), 409-422. MR 87f:03159
  • 25. Schiopu-Kratina, I. and Daffer, P. Convergence of weighted sums and laws of large numbers in $D([0,1];E)$. J. Multivariate Anal. 53 (1995), 279-292. MR 97b:60006
  • 26. Serra, J. Image Analysis and Mathematical Morphology. Academic Press, London, 1982. Revised MR 87d:68106
  • 27. Skorohod, A.V. Limit theorems for stochastic processes. Theory of Prob. and Appl. 1 (1956), 261-290. MR 18:943c
  • 28. Van der Vaart, A.W. and Wellner, J.A. Weak Convergence and Empirical Processes with Applications to Statistics. Springer-Verlag, New York, 1996. MR 97g:60035

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 49J45, 60B99, 28A20, 54C35

Retrieve articles in all journals with MSC (1991): 49J45, 60B99, 28A20, 54C35

Additional Information

Ana Colubi
Affiliation: Departamento de Estadstica e IO, Universidad de Oviedo, 33071, Oviedo, Spain

J. S. Domínguez-Menchero
Affiliation: Departamento de Estadstica e IO, Universidad de Oviedo, 33071, Oviedo, Spain

Miguel López-Díaz
Affiliation: Departamento de Estadstica e IO, Universidad de Oviedo, 33071, Oviedo, Spain

Dan Ralescu
Affiliation: Department of Mathematics, University of Cincinnati, Cincinnati, Ohio 45221

PII: S 0002-9939(02)06429-8
Keywords: Cadlag function, measurability, Random upper semicontinuous function, Skorohod metric, uniform metric
Received by editor(s): March 2, 2000
Received by editor(s) in revised form: June 1, 2001
Published electronically: March 25, 2002
Additional Notes: The work of the first, second and third authors was partially supported by the Spanish DGESYC (MEC) Grants No. PB95-1049, No. PB97-1282 and PB98-1534.
The work of the fourth author was partially supported by the NSF Grant MRI 9871345 and by the STA Fellowship 398049.
Communicated by: Claudia M. Neuhauser
Article copyright: © Copyright 2002 American Mathematical Society